Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Multinomial probabilities, permanents and a conjecture of Karlin and Rinott

Author: R. B. Bapat
Journal: Proc. Amer. Math. Soc. 102 (1988), 467-472
MSC: Primary 15A15; Secondary 60E15
MathSciNet review: 928962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The probability density function of a multiparameter multinomial distribution can be expressed in terms of the permanent of a suitable matrix. This fact and certain results on conditionally negative definite matrices are used to prove a conjecture due to Karlin and Rinott.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A15, 60E15

Retrieve articles in all journals with MSC: 15A15, 60E15

Additional Information

PII: S 0002-9939(1988)0928962-9
Keywords: Permanents, multinomial distribution, conditionally negative definite matrices
Article copyright: © Copyright 1988 American Mathematical Society